News  |  Journals  |  Conferences  |  Blogs  |  Articles  |  Forums  |  Twitter   
 

 Headlines:

 
 

Doctors Lounge - Gynecology Answers

"The information provided on www.doctorslounge.com is designed to support, not replace, the relationship that exists between a patient/site visitor and his/her physician."

Back to Gynecology Answers List

Forum Name: Gynecology

Question: First month on higher does of BC and and a late period.


 lcqt08 - Fri Oct 16, 2009 1:07 am

I took a 2 month break from my birth control and then started again about 3 months ago, i believe the name was avianne. Last month i swicthed to a high dosage kind called Portia and i have just gotten to my first day of blank pills. I normally have a period every 2 weeks which was one reason for raising my doasage of estrogen (it believe its higher estrogen). I am just worried about becoming pregnant since my birth control is my only form of protection for my boyfriend and I. I also just had a colposcopy so i wasnt sure if that could maybe effect my period as well. So, im pretty much just wondering if you think it sounds normal that my period be delayed or if i should start thinking i could be pregnant although i really don't have symptoms of it.
 Debra Van Ness RN - Sat Oct 17, 2009 10:51 am

Birth control pills are not even 100% effective. Almost but not quite. But if it is only the first day of the blank pills....placebos.. then you should not be too alarmed unless you are about 3 or 4 days into the them. You have been switching birth control pills so you may be at higher risk of pregnancy though. So go and get a pregnancy test if you do not have a period. Also I seem to recall that if you are in the very first month of a birth control pill, you should use other contraceptive methods.
You might want to add another method of birth control also until you are sure you have adjusted well to the pills. Try condoms or the over the counter vaginal film or something. Don't trust the pill right now if you are not adjusted to it well.
Debra Van Ness RN

|

Check a doctor's response to similar questions

 

advertisement.gif (61x7 -- 0 bytes)
 

Are you a Doctor, Pharmacist, PA or a Nurse?

Join the Doctors Lounge online medical community

  • Editorial activities: Publish, peer review, edit online articles.

  • Ask a Doctor Teams: Respond to patient questions and discuss challenging presentations with other members.

Doctors Lounge Membership Application

 
     

 advertisement.gif (61x7 -- 0 bytes)

 

 

Tools & Services: Follow DoctorsLounge on Twitter Follow us on Twitter | RSS News | Newsletter | Contact us

 
Copyright © 2001-2010
Doctors Lounge.
All rights reserved.

Medical Reference:
Diseases | Symptoms
Drugs | Labs | Procedures
Software | Tutorials

Advertising
Links | Humor
Forum Archive
CME Articles

Privacy Statement
Terms & Conditions
Editorial Board
About us | Email

We subscribe to the HONcode principles of the HON Foundation. Click to verify.We subscribe to the HONcode principles.
Verify here